Are you at high risk for worsening asthma?

.
.
Pixabay.com

If any of the following is true for you, you’re at high risk of your asthma becoming worse:

  • You’ve recently been withdrawn from oral or injectable corticosteroids. This probably means you were a high-risk patient – the recurrence of severe asthma is highly likely.
  • Recent emergency care and/or hospitalisation for asthma.
  • Frequent emergency care attendance.
  • Previous resuscitation and/or intensive care unit admission for a severe asthma attack.
  • Previous, sudden severe attack/s with few or no warning signs despite regular treatment (so-called ‘brittle asthma’).
  • Recent over-reliance on and excessive use of your reliever medicine such as the beta-agonists (Venteze, Asthavent etc).
  • History of you not taking your medicines as prescribed.
  • History of psychosocial problems.

Consult your doctor to keep your asthma under control. If necessary, consult a specialist.

Reviewed by independent healthcare consultant Prof Praneet Valodia and pulmonologist Prof Elvis Irusen, Head of the Division of Pulmonology at the Faculty of Medicine and Health Sciences, Stellenbosch University. October 2018.

We live in a world where facts and fiction get blurred
In times of uncertainty you need journalism you can trust. For only R75 per month, you have access to a world of in-depth analyses, investigative journalism, top opinions and a range of features. Journalism strengthens democracy. Invest in the future today.
Subscribe to News24
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9464 votes
No
68% - 20193 votes
Vote